NEW YORK, Apr 09, 2004 (United Press International via COMTEX) -- Painkilling Duragesic skin patches have been recalled for the second time this year by their manufacturer, Janssen Pharmaceutical Products.
The product, coated with a gel containing fentanyl, a strong opiate, is being recalled because some patches leak and may administer too much or too little medication, the New York Times said Friday. Overdoses were said to be potentially life-threatening while insufficient doses can cause withdrawal symptoms.
The recall includes five lot numbers: 0327192, 0327193, 0327294, 0327295 and 0330362. The first lot was recalled in February, and the rest this week.
The manufacturer urged patients with the affected lot numbers to call their doctors or pharmacists to trade their patches for intact ones. Anyone exposed to the leaking gel is urged to wash it off with water, not soap.
Copyright 2004 by United Press International.